Q. I tried taking cinnamon capsules so as not to waste them after my husband gave up on them. Overnight I felt like something was biting me when I went to sleep.
It got worse and worse. Even during the day I felt like I had bugs crawling all over me. I bombed the house and spent a fortune at the doctor’s getting blood work done.
I asked my doctors and my pharmacist if cinnamon would cause this since it is the only thing that I could think of. They mostly laughed at me.
I finally stopped taking the capsules and the next night I was 80 percent better. Within a week the sensation was completely gone. I eventually found someone else on the Internet who had the same reaction. So I discovered on my own how a seemingly innocuous spice could cause such havoc.
A. There are numerous reports of rash occurring where cinnamon comes in contact with the skin (contact dermatitis). Reactions like yours seem to be relatively uncommon, except when people take high doses.
Your experience might serve to alert someone who is taking cinnamon capsules to moderate blood sugar or lower serum cholesterol. How fortunate that stopping the capsules made the biting, crawling sensation disappear!